Alert archive / Montana / Winter Weather Advisories in 2008
Winter Weather Advisory 21, NWS Missoula, MT
NWS Missoula, MT issued this winter weather advisory at Dec 26, 2008, 2:36 PM MST for Flathead County, Lake County, Sanders County, Montana. It took effect at Dec 27, 2008, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 26, 2008, 2:36 PM MST (21:36 UTC)
- In effect from
- Dec 27, 2008, 5:00 PM MST
- Expired
- Dec 27, 2008, 4:07 AM MST
- In force
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 262137 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 236 PM MST FRI DEC 26 2008 ...HEAVY SNOW POSSIBLE OVER THE NORTHERN ROCKIES... .AN EXTREMELY MOIST AND DYNAMIC WEATHER PATTERN WILL MOVE OVER THE MOUNTAINS ALONG THE MONTANA-IDAHO BORDER TONIGHT. THIS SYSTEM WILL PRODUCE HEAVY SNOW WHICH WILL SPREAD SOUTHEASTWARD BEGINNING SATURDAY MORNING AND CONTINUING INTO SUNDAY. THE SNOW WITH THIS STORM WILL BE WETTER AND HEAVIER THAN THE SNOW FROM PREVIOUS STORMS. IDZ005-006-MTZ001-004-006-270600- /O.UPG.KMSO.WS.A.0023.081227T1200Z-081228T1200Z/ /O.NEW.KMSO.WS.W.0019.081227T1800Z-081229T0000Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS- 236 PM MST FRI DEC 26 2008 /136 PM PST FRI DEC 26 2008/ ...WINTER STORM WARNING IN EFFECT FROM 11 AM MST /10 AM PST/ SATURDAY TO 5 PM MST /4 PM PST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 11 AM MST /10 AM PST/ SATURDAY TO 5 PM MST /4 PM PST/ SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. MOST AREAS WILL RECEIVE 8 TO 14 INCHES OF NEW SNOW BY SUNDAY AFTERNOON...WITH LOCALLY HIGHER AMOUNTS IN THE MOUNTAINS. TRAVEL OVER LOOKOUT AND LOLO PASSES WILL BE IMPACTED BY THIS STORM. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ002-043-270600- /O.UPG.KMSO.WS.A.0023.081227T1800Z-081228T1800Z/ /O.NEW.KMSO.WS.W.0019.081228T0000Z-081229T0000Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 236 PM MST FRI DEC 26 2008 ...WINTER STORM WARNING IN EFFECT FROM 5 PM SATURDAY TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 PM SATURDAY TO 5 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. MOST AREAS WILL RECEIVE 8 TO 12 INCHES OF NEW SNOW BY SUNDAY AFTERNOON...WITH LOCALLY HIGHER AMOUNTS IN THE MOUNTAINS. TRAVEL OVER MARIAS PASS WILL BE IMPACTED BY THIS STORM. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ003-270600- /O.NEW.KMSO.WW.Y.0021.081228T0000Z-081229T0000Z/ FLATHEAD/MISSION VALLEYS- 236 PM MST FRI DEC 26 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 PM SATURDAY TO 5 PM MST SUNDAY. MOST AREAS CAN EXPECT TO SEE 2 TO 6 INCHES OF TOTAL SNOWFALL...WITH LOCAL AREAS TO 10 INCHES BY SUNDAY AFTERNOON. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
2 follow-up statements
000 WWUS45 KMSO 270519 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1019 PM MST FRI DEC 26 2008 ...HEAVY SNOW POSSIBLE OVER THE NORTHERN ROCKIES... .AN EXTREMELY MOIST AND DYNAMIC WEATHER PATTERN WILL MOVE OVER THE MOUNTAINS ALONG THE MONTANA-IDAHO BORDER TONIGHT. THIS SYSTEM WILL PRODUCE HEAVY SNOW WHICH WILL SPREAD SOUTHEASTWARD BEGINNING SATURDAY MORNING AND CONTINUING INTO SUNDAY. THE SNOW WITH THIS STORM WILL BE WETTER AND HEAVIER THAN THE SNOW FROM PREVIOUS STORMS WITH STRONG GUSTY WINDS EXPECTED AT HIGHER ELEVATIONS. IDZ005-006-MTZ001-004-006-271230- /O.CON.KMSO.WS.W.0019.081227T1800Z-081229T0000Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS- 1019 PM MST FRI DEC 26 2008 /919 PM PST FRI DEC 26 2008/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ SATURDAY TO 5 PM MST /4 PM PST/ SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ SATURDAY TO 5 PM MST /4 PM PST/ SUNDAY. MOST AREAS WILL RECEIVE 8 TO 14 INCHES OF NEW SNOW BY SUNDAY AFTERNOON...WITH LOCALLY HIGHER AMOUNTS IN THE MOUNTAINS. TRAVEL OVER LOOKOUT AND LOLO PASSES WILL BE DIFFICULT. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ002-043-271230- /O.CON.KMSO.WS.W.0019.081228T0000Z-081229T0000Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 1019 PM MST FRI DEC 26 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM SATURDAY TO 5 PM MST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM SATURDAY TO 5 PM MST SUNDAY. MOST AREAS WILL RECEIVE 8 TO 12 INCHES OF NEW SNOW BY SUNDAY AFTERNOON...WITH LOCALLY HIGHER AMOUNTS IN THE MOUNTAINS. TRAVEL OVER MARIAS PASS WILL BE IMPACTED BY THIS STORM. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ003-271230- /O.CON.KMSO.WW.Y.0021.081228T0000Z-081229T0000Z/ FLATHEAD/MISSION VALLEYS- 1019 PM MST FRI DEC 26 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM SATURDAY TO 5 PM MST SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM SATURDAY TO 5 PM MST SUNDAY. MOST AREAS CAN EXPECT TO SEE 2 TO 6 INCHES OF TOTAL SNOWFALL... WITH LOCAL AREAS IN THE FLATHEAD VALLEY UP TO 10 INCHES BY SUNDAY AFTERNOON. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 271107 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 407 AM MST SAT DEC 27 2008 ...HEAVY SNOW POSSIBLE OVER THE NORTHERN ROCKIES... .AN EXTREMELY MOIST AND DYNAMIC WEATHER SYSTEM WILL MOVE OVER THE INTERMOUNTAIN WEST TODAY THROUGH SUNDAY. THIS SYSTEM WILL PRODUCE HEAVY SNOW WHICH WILL SPREAD SOUTHEASTWARD BEGINNING SATURDAY MORNING AND CONTINUING INTO SUNDAY. THE SNOW WITH THIS STORM WILL BE WETTER AND HEAVIER THAN THE SNOW FROM PREVIOUS STORMS WITH STRONG GUSTY WINDS EXPECTED AT HIGHER ELEVATIONS. MTZ003-271915- /O.UPG.KMSO.WW.Y.0021.081228T0000Z-081229T0000Z/ /O.EXA.KMSO.WS.W.0019.081227T1800Z-081229T0000Z/ FLATHEAD/MISSION VALLEYS- 407 AM MST SAT DEC 27 2008 ...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. MOST AREAS CAN EXPECT TO SEE 4 TO 8 INCHES OF TOTAL SNOWFALL... WITH LOCAL AREAS IN THE NORTHERN FLATHEAD VALLEY UP TO 12 INCHES BY SUNDAY AFTERNOON. TRAVEL WILL BE IMPACTED BY THIS STORM. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ005-MTZ001-004-271915- /O.EXT.KMSO.WS.W.0019.081227T1200Z-081229T0000Z/ NORTHERN CLEARWATER MOUNTAINS-KOOTENAI/CABINET REGION- LOWER CLARK FORK REGION- 407 AM MST SAT DEC 27 2008 /307 AM PST SAT DEC 27 2008/ ...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 PM MST /4 PM PST/ SUNDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 5 PM MST /4 PM PST/ SUNDAY. MOST AREAS WILL RECEIVE 8 TO 14 INCHES OF NEW SNOW BY SUNDAY AFTERNOON...WITH LOCALLY HIGHER AMOUNTS IN THE MOUNTAINS. TRAVEL OVER LOOKOUT PASS WILL BE IMPACTED. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... AND AREAS OF BLOWING SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS OVER HIGHER TERRAIN INCLUDING LOOKOUT PASS IS ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ002-043-271915- /O.EXT.KMSO.WS.W.0019.081227T1800Z-081229T0000Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 407 AM MST SAT DEC 27 2008 ...WINTER STORM WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST SUNDAY... THE WINTER STORM WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST SUNDAY. MOST AREAS WILL RECEIVE 8 TO 12 INCHES OF NEW SNOW BY SUNDAY AFTERNOON...WITH LOCALLY HIGHER AMOUNTS IN THE MOUNTAINS. TRAVEL OVER MARIAS PASS WILL BE IMPACTED BY THIS STORM. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND BLOWING SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO EXPECTED OVER MARIAS PASS. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ006-MTZ006-271915- /O.CON.KMSO.WS.W.0019.081227T1800Z-081229T0000Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 407 AM MST SAT DEC 27 2008 /307 AM PST SAT DEC 27 2008/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ THIS MORNING TO 5 PM MST /4 PM PST/ SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ THIS MORNING TO 5 PM MST /4 PM PST/ SUNDAY. MOST AREAS WILL RECEIVE 8 TO 14 INCHES OF NEW SNOW BY SUNDAY AFTERNOON...WITH LOCALLY HIGHER AMOUNTS IN THE MOUNTAINS. TRAVEL OVER LOOKOUT AND LOST TRAIL PASSES WILL BE IMPACTED. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND AREAS OF BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG WINDS ARE EXPECTED OVER HIGHER TERRAIN. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ005-271915- /O.NEW.KMSO.WW.Y.0022.081227T2100Z-081229T0000Z/ MISSOULA/BITTERROOT VALLEYS- 407 AM MST SAT DEC 27 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM MST SUNDAY. MOST AREAS WILL RECEIVE 3 TO 5 INCHES OF NEW SNOW...WITH LOCALLY HIGHER AMOUNTS UP TO 8 INCHES BY SUNDAY AFTERNOON. THE NORTHERN BITTERROOT AND MISSOULA VALLEY ARE EXPECTED TO RECEIVE THE BRUNT OF THE SNOW WITH THIS SYSTEM...WITH THE SOUTHERN BITTERROOT RECEIVING LESSER AMOUNTS. TRAVEL MAY BE IMPACTED BY THIS STORM. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter weather advisory went out at Dec 26, 2:32 PM MST, 4 minutes earlier.
Area forecast discussion, Dec 26, 2:32 PM MST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
232 PM MST FRI DEC 26 2008
.DISCUSSION...A STRONG...MOIST PACIFIC WEATHER SYSTEM IS MOVING
INTO THE WASHINGTON COAST THIS AFTERNOON. THE NORTHWEST FLOW
THIS EVENING WILL BECOMING WESTERLY OVERNIGHT AS THE SYSTEM PUSHES
INTO NORTH CENTRAL IDAHO AND WESTERN MONTANA. AN UPPER LEVEL JET
WILL ALSO PUSH INTO THE REGION AT THIS TIME...HELPING TO ENHANCE
THE SNOWFALL. BY SATURDAY NIGHT THE SNOWFALL WILL EXTEND ACROSS
WESTERN MONTANA AND NORTH CENTRAL IDAHO WITH THE HEAVIEST AMOUNTS
OVER NORTHWEST MONTANA. OVERNIGHT SATURDAY THERE IS A PUSH OF
WARMER AIR FROM THE SOUTHWEST...THIS WILL GIVE SOME OF THE VALLEYS
FROM ABOUT MISSOULA SOUTHWARD THE POSSIBILITY OF PATCHY FREEZING RAIN
UNTIL THE COLDER AIR IS MIXED OUT OF THE VALLEYS. THIS WARMER AIR
WILL CAUSE HIGH TEMPERATURES TO REACH READING SLIGHTLY ABOVE
SEASON NORMALS WITH A MIXTURE OF RAIN AND SNOW IN THE VALLEYS. THE
HIGHER TERRAIN WILL SEE ALL SNOW WITH LOCALLY HEAVY AMOUNTS. A
SNOW ADVISORY HAS BEEN ISSUED FOR THE FLATHEAD VALLEY WITH 2 TO 6
INCHES OF SNOW WITH LOCALLY 10 INCHES EXPECTED OVER 24 HOURS. PLEASE
REFER TO WWW.WEATHER.GOV/MISSOULA FOR FURTHER INFORMATION ON THE
WARNINGS AND ADVISORY.
SUNDAY NIGHT THROUGH FRIDAY NIGHT...A CONTINUED ACTIVE WEATHER
SCENARIO IS ANTICIPATED DURING THE EXTENDED FORECAST PERIODS. THE
FIRST MAJOR WEATHER RELATED IMPACT IS EXPECTED DURING MONDAY...WITH
THE PACIFIC JET STREAM MOVING ACROSS THE NORTHERN ROCKIES. CURRENT
PROJECTED SNOW ACCUMULATIONS ARE SUFFICIENT TO BEGIN PONDERING
WINTER WEATHER HIGHLIGHTS FOR LATE SUNDAY THROUGH MONDAY EVENING...
HOWEVER THIS WILL BE REVISITED LATER IN ORDER TO LESSEN CONFUSION
WITH WINTER WEATHER HIGHLIGHTS IN EFFECT DURING THE SHORT TERM. THE
AIRMASS FOLLOWING THE MONDAY STORM SYSTEM APPEARS TO BE COLD...
HOWEVER NO ARCTIC AIR IS ANTICIPATED TO MOVE INTO THE REGION. IN
FACT...FORECAST TEMPERATURES AS A WHOLE FOR MONDAY NIGHT THROUGH
THURSDAY ARE NEAR OR SLIGHTLY BELOW THE SEASONAL AVERAGE. THE FLOW
ALOFT AND AT RIDGE TOP LEVEL IS EXPECTED TO REMAIN FROM THE WEST AND
NORTHWEST FOLLOWING THE MONDAY STORM SYSTEM...WITH MARGINAL
INSTABILITY FAVORING MOSTLY MOUNTAIN PRECIPITATION ON TUESDAY. BY
WEDNESDAY...THE PACIFIC JET STREAM IS BACK IN THE REGION FOR ANOTHER
POSSIBLE WINTER WEATHER IMPACT DURING NEW YEARS DAY. SINCE MODEL
GUIDANCE HAS BEEN GIVING INCONSISTENT SOLUTIONS DURING THIS
PERIOD...LITTLE CHANGES HAVE BEEN MADE TO PREVIOUS FORECAST FROM NEW
YEARS DAY ONWARD.
&&
.AVIATION...MOUNTAINS AND PASSES AROUND THE REGION WILL REMAIN
OBSCURED THOUGH THIS AFTERNOON. CLOUD COVER WILL FURTHER INCREASE
THIS EVENING AS THE NEXT PACIFIC SYSTEM APPROACHES THE AREA.
MOUNTAIN SNOW WILL BEGIN TONIGHT WITH WIDESPREAD SNOW EXPECTED
THROUGH SATURDAY. KGPI WILL BE THE FIRST TO SEE CEILING AND
VISIBILITY REDUCTIONS DUE TO CLOUDS AND SNOW SATURDAY MORNING.
KMSO WILL MAINLY SEE DOWNSLOPING CONDITIONS UNTIL LATER IN THE DAY
ON SATURDAY WHEN UPPER LEVEL LIFT CAN TAKE OVER AND ALLOW FOR
SNOW OR MIXED PRECIP. KSMN WILL ALSO HAVE THE POTENTIAL FOR
PERIODS OF REDUCED CEILING AND VISIBILITIES THROUGH SATURDAY.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING FROM 11 AM SATURDAY TO 5 PM MST SUNDAY FOR
BITTERROOT/SAPPHIRE MOUNTAINS-KOOTENAI/CABINET REGION-LOWER
CLARK FORK REGION.
WINTER WEATHER ADVISORY FROM 5 PM SATURDAY TO 5 PM MST SUNDAY
FOR FLATHEAD/MISSION VALLEYS.
WINTER STORM WARNING FROM 5 PM SATURDAY TO 5 PM MST SUNDAY FOR
POTOMAC/SEELEY LAKE REGION-WEST GLACIER REGION.
ID...WINTER STORM WARNING FROM 10 AM SATURDAY TO 4 PM PST SUNDAY FOR
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS.
&&
SHORT TERM...KOLATA
LONG TERM...ZUMPFE
AVIATION...KITSMILLERHazardous weather outlook, Dec 26, 2:34 PM MST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 234 PM MST FRI DEC 26 2008 MTZ005-271300- MISSOULA/BITTERROOT VALLEYS- 234 PM MST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW SHOWERS WILL CONTINUE TO LINGER ACROSS THE NORTHERN ROCKIES FOR THE DURATION OF TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN EXTREMELY MOIST AND DYNAMIC WEATHER PATTERN IS EXPECTED TO DEVELOP SATURDAY. THE MISSOULA AND BITTERROOT VALLEYS WILL MAINLY BE DOWNSLOPED DURING THIS PERIOD...SO HEAVY SNOW AMOUNTS WILL MAINLY BE CONFINED TO THE HIGHER TERRAIN. ALTHOUGH MAINLY SNOW IS EXPECTED WITH THIS SYSTEM...A MOIST AND WARMER AIR MASS WILL CREATE THE CHANCE FOR MIXED RAIN AND SNOW AS WELL AS THE POTENTIAL FOR FREEZING DRIZZLE. HOLIDAY TRAVEL COULD BE IMPACTED BY THIS STORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ007-271300- BUTTE/BLACKFOOT REGION- 234 PM MST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW SHOWERS WILL CONTINUE TO LINGER ACROSS THE NORTHERN ROCKIES FOR THE DURATION OF TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN EXTREMELY MOIST AND DYNAMIC WEATHER PATTERN IS EXPECTED TO DEVELOP SATURDAY. THIS SYSTEM WILL BE CAPABLE OF PRODUCING WIDESPREAD SNOW WHICH WILL CONTINUE THROUGH SUNDAY MORNING. LIGHT TO MODERATE SNOW ACCUMULATIONS ARE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS IN HIGHER ELEVATIONS. TRAVEL OVER THE HIGHER TERRAIN MAY BE IMPACTED BY THIS STORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ009-010-271300- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 234 PM MST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW SHOWERS WILL CONTINUE TO LINGER ACROSS THE NORTHERN ROCKIES FOR THE DURATION OF TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN EXTREMELY MOIST AND DYNAMIC WEATHER PATTERN IS EXPECTED TO DEVELOP SATURDAY. THIS SYSTEM WILL BE CAPABLE OF PRODUCING WIDESPREAD SNOW WHICH WILL CONTINUE THROUGH SUNDAY MORNING. LIGHT TO MODERATE SNOW ACCUMULATIONS ARE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS IN HIGHER ELEVATIONS. TRAVEL OVER LOST TRAIL PASS MAY BE IMPACTED BY THIS STORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ007-008-271300- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 134 PM PST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW SHOWERS WILL CONTINUE TO LINGER ACROSS THE NORTHERN ROCKIES FOR THE DURATION OF TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN EXTREMELY MOIST AND DYNAMIC WEATHER PATTERN IS EXPECTED TO DEVELOP SATURDAY. THIS SYSTEM WILL BE CAPABLE OF PRODUCING WIDESPREAD SNOW WHICH WILL CONTINUE THROUGH SUNDAY MORNING. LIGHT TO MODERATE SNOW ACCUMULATIONS ARE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS IN HIGHER ELEVATIONS. HOLIDAY TRAVEL COULD BE IMPACTED BY THIS STORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 3:46 AM MST | Winter Storm Watch | MSO | Flathead, Granite, Lake, Lincoln, Mineral, Missoula and 3 more | 11 hr |
| Dec 26, 2:36 PM MST | Winter Storm Warning | MSO | Flathead, Granite, Lake, Lincoln, Mineral, Missoula and 3 more | 50 hr |
Nearby
Winter Weather Advisories in Montana, 2008Every winter weather advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.